Alert archive / Georgia / Tornado Warnings in 2026
Tornado Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 12, 2026, 6:48 AM EDT for Decatur County, Grady County, Georgia. It was in force for 27 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 6:48 AM EDT (10:48 UTC)
- Expired
- Mar 12, 2026, 7:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:58 AM EDT | TSTM WND DMG | 2 Ne Peoples Still, GA | Tree down near Bethel Church. |
| Mar 12, 7:06 AM EDT | TSTM WND DMG | 3 Wsw Cairo, GA | Broken pole on Wight Road. |
| Mar 12, 7:07 AM EDT | TSTM WND DMG | 1 Wsw Capel, GA | Shed and roof damage reported. |
| Mar 12, 7:09 AM EDT | TSTM WND DMG | 1 Wnw Reno, GA | Broken pole on Sherman Road. |
| Mar 12, 7:14 AM EDT | TSTM WND GST 48 | Cairo, GA | Weatherstem station measured wind gust of 48 mph at the Cairo Fire Department. |
| Mar 12, 7:15 AM EDT | TSTM WND GST 60 | 2 Sw Cairo, GA | Mesonet station UGA23 Cairo. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 12:31 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
118
WFUS52 KTAE 121048
TORTAE
GAC087-131-121130-
/O.NEW.KTAE.TO.W.0019.260312T1048Z-260312T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
648 AM EDT Thu Mar 12 2026
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
East central Decatur County in southwestern Georgia...
Grady County in southwestern Georgia...
* Until 730 AM EDT.
* At 648 AM EDT, a tornado producing storm was located near
Bainbridge, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Whigham around 655 AM EDT.
Cairo around 700 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Akridge, Grady Co A/p, Capel, Elpino, Harrells Still, Climax,
Fowlstown, Peoples Still, Spence, and Princes Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3104 8412 3097 8412 3092 8408 3088 8408
3087 8407 3085 8408 3076 8408 3079 8456
3104 8443
TIME...MOT...LOC 1048Z 271DEG 43KT 3090 8445
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
21-HANER2 follow-up statements
793
WWUS52 KTAE 121103
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
703 AM EDT Thu Mar 12 2026
GAC087-121113-
/O.CAN.KTAE.TO.W.0019.000000T0000Z-260312T1130Z/
Decatur GA-
703 AM EDT Thu Mar 12 2026
...THE TORNADO WARNING FOR EAST CENTRAL DECATUR COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM EDT for south central
and southwestern Georgia.
&&
LAT...LON 3104 8412 3097 8412 3092 8408 3088 8408
3087 8407 3085 8408 3076 8408 3078 8438
3086 8438 3090 8435 3104 8428
TIME...MOT...LOC 1103Z 271DEG 31KT 3082 8432
$$
GAC131-121130-
/O.CON.KTAE.TO.W.0019.000000T0000Z-260312T1130Z/
Grady GA-
703 AM EDT Thu Mar 12 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR CENTRAL
GRADY COUNTY...
At 703 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Whigham, or 8 miles southwest of Cairo, moving east
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cairo around 710 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Akridge, Grady Co A/p, Spence, Capel, Princes Still, Elpino, Pine
Park, and Nickleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3104 8412 3097 8412 3092 8408 3088 8408
3087 8407 3085 8408 3076 8408 3078 8438
3086 8438 3090 8435 3104 8428
TIME...MOT...LOC 1103Z 271DEG 31KT 3082 8432
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21-HANER938
WWUS52 KTAE 121115
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
715 AM EDT Thu Mar 12 2026
GAC131-121124-
/O.CAN.KTAE.TO.W.0019.000000T0000Z-260312T1130Z/
Grady GA-
715 AM EDT Thu Mar 12 2026
...THE TORNADO WARNING FOR CENTRAL GRADY COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM EDT for south central
and southwestern Georgia.
Remember, a Tornado Warning still remains in effect for southeast
Grady County until 800 AM EDT and the northeast corner of Grady
County until 745 AM EDT.
&&
LAT...LON 3104 8412 3097 8412 3092 8408 3088 8408
3087 8407 3085 8408 3076 8408 3078 8438
3086 8438 3090 8435 3104 8428
TIME...MOT...LOC 1113Z 271DEG 43KT 3082 8416
$$
21-HANERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 12, 2:32 AM EDT, 4 hours 16 minutes earlier. Its key messages:
- Issued at 227 AM EDT Thu Mar 12 2026
- A Tornado Watch is in effect until 8 AM ET / 7 AM CT for areas along and west of the Apalachicola and Flint Rivers. A squall line will move through the area with the threat of damaging wind gusts and a few tornadoes. Some strong storms are possible east of the watch area later this morning. Have multiple ways to receive warnings.
- Small Craft Advisories are in effect for Thursday for open Gulf waters west of Apalachicola as well as St. Andrews Bay. Winds and seas will be hazardous to those operating smaller vessels.
- Chances of a late season frost/freeze remain low to medium for Monday and Tuesday nights. This will be particularly impactful for agricultural interests who have planted early.
Area forecast discussion, Mar 12, 2:32 AM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
232 AM EDT Thu Mar 12 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 227 AM EDT Thu Mar 12 2026
- A Tornado Watch is in effect until 8 AM ET / 7 AM CT for areas
along and west of the Apalachicola and Flint Rivers. A squall
line will move through the area with the threat of damaging wind
gusts and a few tornadoes. Some strong storms are possible east
of the watch area later this morning. Have multiple ways to
receive warnings.
- Small Craft Advisories are in effect for Thursday for open Gulf
waters west of Apalachicola as well as St. Andrews Bay. Winds
and seas will be hazardous to those operating smaller vessels.
- Chances of a late season frost/freeze remain low to medium for
Monday and Tuesday nights. This will be particularly impactful
for agricultural interests who have planted early.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 227 AM EDT Thu Mar 12 2026
A squall line is currently approaching I-65 early this morning in
southwestern Alabama. This line of storms has a history of producing
damaging winds and possibly a few tornadoes. We expect the line of
storms to enter our westernmost counties by 2:30-3:30 AM CT.
There will be ample instability ahead of the line and deep layer
shear is quite high at 50-60 kt. The low-level jet should also
increase some over the next couple hours. Thus, a Tornado Watch
is now in effect until 8 AM ET/7 AM CT for areas generally along
and west of the Flint and Apalachicola Rivers. Strong, potentially
damaging winds of 40-60 mph and a few tornadoes are the primary
threats. Once it gets east of the rivers, shear starts to back
off, instability wanes a bit, and the shortwave starts to dampen
out. Thus, the line is expected to lose some potency and
organization as it moves farther east. The caveat may be across
south Georgia where the low-level jet remains the strongest early
Thursday morning ahead of the line. Therefore, we still can't
rule out some gusty winds and a brief tornado or two across south
central Georgia and the Florida Big Bend. We'll keep an eye on
things if we need to locally extend the watch in area and time.
Behind the front, winds will be quite gusty with frequent gusts of
25-35 mph expected. While not quite Wind Advisory level, some low-
end impacts such as small broken tree limbs and unsecured small
objects being blown around can't be ruled out. Also, if there are
any fires, the gusty winds could cause some control issues as we'll
quickly dry out behind the storms.
Temperatures will fall behind the front. Lows will be in the 40s
tonight.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 227 AM EDT Thu Mar 12 2026
High pressure moves across our area Friday then moves off the
Atlantic coast by Saturday. Friday will be rather pleasant with
highs in the upper 60s to mid 70s, except near 80 in the southeast
Big Bend. The flow quickly becomes more southeasterly and southerly
over the weekend with a return to warm and humid weather, though not
record warmth as highs rise back into the low 80s.
Chances for showers and storms increase again Sunday ahead of the
next system as a shortwave moves into the southeast. The larger
parent trough swings a strong cold front through the area late
Sunday into Monday. Right now, shear and instability ahead of this
system don't appear favorable for severe weather, but we'll keep
watching.
Much colder air arrives next week with a medium to high chance (30-
70%) of temperatures favorable for a late-season front (36 or lower)
Monday and Tuesday nights. Additionally, there is a low chance (30%
or less) for a light freeze away from the coast, especially Tuesday
night. This would be hazardous for agricultural interests if
planting has started early. Also, we'll have much drier air in
place, which could lead to elevated fire danger next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 227 AM EDT Thu Mar 12 2026
Conditions will deteriorate this morning as a strong to occasionally
severe squall line sweeps across the area through the morning hours.
Ahead of the line, expect widespread IFR cloud cover. Gusty non-
thunderstorm winds will also occur both ahead of the squall line and
behind the squall line as winds quickly shift northwest with frontal
passage. Some severe storms could contain 35 to 45 knot gusts,
especially at western terminals of ECP/DHN.
&&
.MARINE...
Issued at 227 AM EDT Thu Mar 12 2026
A line of strong to potentially severe storms will move across the
marine area through early this afternoon. Strong wind gusts and
waterspouts will be possible. Behind the front, strong northerly
breezes are expected with a low chance (30% or less) of gale-force
gusts over our western waters. Small Craft Advisories will be in
effect for our waters through Friday morning, except through this
evening for St. Andrews Bay. Winds slacken heading into Friday with
moderate easterly breezes. Winds turn more southeasterly and
southerly Sunday ahead of the next cold front. Another round of
Small Craft Advisories will likely be needed Monday behind the
next cold front.
&&
.FIRE WEATHER...
Issued at 227 AM EDT Thu Mar 12 2026
A line of strong to severe storms will move across the area this
morning into early this afternoon. Strong, erratic winds are likely
with the stronger storms. Behind the storms, dispersions become high
as transport winds become northerly around 20-30 mph. Winds become
much lighter and more variable on Friday as high pressure moves
overhead with low dispersions likely. Transport winds become more
southeasterly Saturday and increase to 10 mph or so, leading to good
dispersions. Min RH values will remain above critical levels through
the weekend.
&&
.HYDROLOGY...
Issued at 227 AM EDT Thu Mar 12 2026
The fast motion of the squall line will keep rainfall totals under
an inch in most places. A couple localized spots could see as much
as an inch and a half. The next system doesn't look to bring much in
the way of meaningful rainfall, only up to half an inch at most.
Thus, no flood concerns are expected. The only hydrologic concern
remains the severe to extreme drought ongoing across the area.
For more information on local drought impacts, visit
www.weather.gov/tae/DroughtInformationStatement.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 44 74 51 / 90 0 0 0
Panama City 70 47 71 53 / 80 0 0 0
Dothan 65 41 69 47 / 80 0 0 0
Albany 69 40 69 46 / 90 0 0 0
Valdosta 71 42 74 49 / 90 0 0 0
Cross City 74 47 80 55 / 80 0 0 0
Apalachicola 72 52 68 57 / 80 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.
GA...None.
AL...None.
GM...Dense Fog Advisory until 10 AM EDT this morning for GMZ730-755-
765-775.
Small Craft Advisory from 5 PM this afternoon to 11 AM EDT
Friday for GMZ730-755-765-775.
Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for GMZ735.
Small Craft Advisory from 7 AM this morning to 10 AM CDT Friday
for GMZ751-752-770-772.
&&
SHORT TERM...Young
LONG TERM....Young
AVIATION...Dobbs
MARINE...Young
FIRE WEATHER...Young
HYDROLOGY...YoungIn the hours before
Local storm report, Mar 12, 6:25 AM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
625 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM Tstm Wnd Dmg 1 ENE Ozark 31.46N 85.64W
03/12/2026 Dale AL Law Enforcement
Tree down with power lines blocking CR 57.
&&
BASLocal storm report, Mar 12, 6:28 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
628 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM Tstm Wnd Dmg 2 SSE Wilson Mill 31.13N 85.33W
03/12/2026 Houston AL Law Enforcement
Tree and powerlines down near Cottonwood Rd.
&&
BASLocal storm report, Mar 12, 6:35 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
635 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Tstm Wnd Dmg 1 W Sylvan Grove 31.35N 85.48W
03/12/2026 Dale AL Law Enforcement
Tree and powerlines down across CR 67.
&&
BASLocal storm report, Mar 12, 6:39 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
639 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM Tstm Wnd Dmg 1 SSW Dothan 31.21N 85.40W
03/12/2026 Houston AL Law Enforcement
Downed powerline near intersection of Floyd
and South Lena.
&&
BASLocal storm report, Mar 12, 6:43 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
643 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM Tstm Wnd Dmg 1 ENE Ozark 31.46N 85.64W
03/12/2026 Dale AL Law Enforcement
Tree down on East College Street.
&&
BASLocal storm report, Mar 12, 6:46 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
646 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM Tstm Wnd Dmg 2 WNW Kelly Springs 31.28N 85.48W
03/12/2026 Houston AL Law Enforcement
Multiple trees down blocking lanes along
Brannon Stand Road and State Highway 52.
&&
BASThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:08 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Early, Lee, Miller and 3 more | 67 min |
| Mar 12, 5:17 AM EDT | Tornado Warning | TAE | Early | 28 min |
| Mar 12, 5:24 AM EDT | Tornado Warning | TAE | Early | 36 min |
| Mar 12, 5:32 AM EDT | Tornado Warning | TAE | Seminole | 28 min |
| Mar 12, 5:47 AM EDT | Tornado Warning | TAE | Baker, Calhoun, Early, Miller | 28 min |
| Mar 12, 5:52 AM EDT | Tornado Warning | TAE | Decatur, Early, Miller, Seminole | 38 min |
| Mar 12, 5:58 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 4 more | 62 min |
| Mar 12, 6:10 AM EDT | Severe Thunderstorm Warning | TAE | Decatur | 50 min |
| Mar 12, 6:30 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Lee and 6 more | 60 min |
| Mar 12, 7:06 AM EDT | Tornado Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 39 min |
| Mar 12, 7:14 AM EDT | Tornado Warning | TAE | Grady, Thomas | 46 min |
| Mar 12, 7:15 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Cook, Irwin, Tift and 1 more | 62 min |
| Mar 12, 7:26 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Lanier and 2 more | 94 min |
| Mar 12, 7:39 AM EDT | Tornado Warning | TAE | Berrien, Cook | 32 min |
Nearby
Tornado Warnings in Georgia, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.